Alert archive / Florida / River Flood Warnings in 2012
River Flood Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Jun 9, 2012, 7:51 AM EDT for Manatee County, Florida. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2012, 7:51 AM EDT (11:51 UTC)
- Expired
- Jun 9, 2012, 4:06 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
- Flood severity
- Minor
County Manatee County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manatee River at Rye Bridge (RYEF1). The gauge peaked at 11.19 ft at Jun 9, 2012, 11:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 12.8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 023000095, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
819
WGUS42 KTBW 091151
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
751 AM EDT SAT JUN 9 2012
A RIVER FLOOD WARNING HAS BEEN ISSUED FOR...THE MANATEE RIVER
AT RYE BRIDGE.
HEAVY RAIN FROM YESTERDAYS THUNDERSTORMS BROUGHT THE MANATEE
RIVER AT RYE BRIDGE UP TO ITS FLOOD STAGE. THE RIVER WILL STAY
AT OR JUST OVER ITS FLOOD STAGE THROUGH THE REST OF THE MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC081-100041-
/O.NEW.KTBW.FL.W.0002.120609T1151Z-120610T0041Z/
/RYEF1.1.ER.120609T1125Z.120609T1200Z.120609T1841Z.NO/
751 AM EDT SAT JUN 9 2012
THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A
* FLOOD WARNING FOR
THE MANATEE RIVER AT RYE BRIDGE.
* FROM THIS MORNING UNTIL THIS EVENING.
* AT 7AM SATURDAY THE STAGE WAS...10.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST TO CONTINUE TO RISE TO NEAR 11.5 FEET BY LATE THIS MORNING.
THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 11.7 FEET...WATER REACHES THE FOUNDATION OF THE FIRST HOUSE.
* IMPACT...AT 9.6 FEET...WATER REACHES THE LOWEST ELEVATION OF WOODSTOCK ROAD.
$$
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
MANATEE
RYE BRIDGE 11 10.9 SAT 07 AM 5.7 4.1 3.4 2.6 2.51 follow-up statement
939
WGUS82 KTBW 092006
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
406 PM EDT SAT JUN 9 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...MYAKKA RIVER NEAR
MYAKKA HEAD...
...THE RIVER LEVEL AT MYAKKA HEAD HAS CRESTED...BUT WILL TAKE
SEVERAL MORE HOURS TO FALL BELOW FLOOD STAGE. HOWEVER...FURTHER
RAINFALL TODAY COULD PROLONG THE FLOODING CONDITIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC081-100906-
/O.EXT.KTBW.FL.W.0001.000000T0000Z-120610T1621Z/
/MKHF1.1.ER.120609T0040Z.120609T1700Z.120610T1021Z.NO/
406 PM EDT SAT JUN 9 2012
...THE FLOOD WARNING CONTINUES FOR THE MANATEE RIVER NEAR MYAKKA
HEAD
* UNTIL SUNDAY AFTERNOON
* AT 3PM SATURDAY THE STAGE WAS 13.2 FEET
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE
* FLOOD STAGE IS 11 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY
MORNING.
* IMPACT...AT 11 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM
FLOOD. AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
MANATEE
MYAKKA HEAD 11 13.2 SAT 03 PM 10.7 7.6 6.4 5.6 5.3
$$
FLC081-092036-
/O.CAN.KTBW.FL.W.0002.000000T0000Z-120610T0041Z/
/RYEF1.1.ER.120609T1245Z.120609T1545Z.120609T1622Z.NO/
406 PM EDT SAT JUN 9 2012
THE FLOOD WARNING IS CANCELLED FOR THE MANATEE RIVER AT RYE BRIDGE
* UNTIL THIS EVENING
* AT 3PM SATURDAY THE STAGE WAS 8.9 FEET
* FLOOD STAGE IS 11 FEET
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
MANATEE
RYE BRIDGE 11 8.9 SAT 03 PM 5.7 4.5 3.4 2.6 1.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jun 9, 5:03 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 9, 5:03 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 503 AM EDT SAT JUN 9 2012 .SHORT TERM... CURRENTLY AT THE SURFACE...A FRONTAL BOUNDARY EXTENDS FROM A WEAK AREA OF LOW PRESSURE OVER THE MISSISSIPPI RIVER DELTA...EASTWARD INTO THE NORTHERN FLORIDA PENINSULA. INFRARED SATELLITE IMAGERY DEPICTS PLENTY OF MID/HIGH CLOUD OVER THE FORECAST AREA WITH RADAR IMAGERY SHOWING WIDESPREAD SHOWER/THUNDERSTORM ACTIVITY ASSOCIATED WITH THE OVERNIGHT MESOSCALE CONVECTIVE SYSTEM PUSHING QUICKLY EASTWARD AND OUT OF THE FORECAST AREA. MAIN SHORT TERM CONCERN FOR TODAY REVOLVES AROUND POPS AND WHAT TO DO WITH THE ONGOING FLOOD WATCH FOR CENTRAL AND NORTHERN COASTAL AREAS. TODAY... MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING BUILDING MID/UPPER LEVEL HEIGHTS ACROSS THE REGION WITH SURFACE HIGH PRESSURE FINALLY RE-ESTABLISHING ITSELF OVER SOUTHERN PORTIONS OF THE STATE. THIS APPEARS ON TRACK AS THE NEARLY STATIONARY FRONTAL BOUNDARY IS ALREADY BEGINNING TO MAKE SLOW PROGRESS NORTHWARD AS SEEN IN SURFACE OBSERVATIONS BECOMING INCREASING SOUTHEASTERLY ACROSS THE FORECAST AREA EARLY THIS MORNING. THIS WILL KEEP THE DEEPEST MOISTURE AND STRONGEST FORCING FOR ASCENT NORTH OF THE FORECAST AREA TODAY...AND SHOULD LIMIT THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL WHICH HAS BEEN EXPERIENCED ACROSS THE REGION OVER THE LAST SEVERAL DAYS. THEREFORE...THE POTENTIAL FOR FLOODING RAINS HAS DIMINISHED SIGNIFICANTLY AND WILL CANCEL THE FLOOD WATCH WITH THE MORNING FORECAST PACKAGE. GIVEN THE ABUNDANT MID/HIGH DEBRIS CLOUDINESS...STILL EXPECT MORE CLOUDS THAN SUN TODAY...BUT MOST LOCALES SHOULD AT LEAST SEE THE SUN POKE THROUGH FROM TIME TO TIME...ESPECIALLY DURING THE AFTERNOON HOURS. WILL CARRY SLIGHT CHANCE/CHANCE POPS THIS MORNING...WITH HIGHEST PROBABILITIES ACROSS NORTHERN ZONES IN CLOSER PROXIMITY TO THE FRONTAL BOUNDARY. THIS AFTERNOON...EXPECT THAT THE SEA BREEZE IN COMBINATION WITH MORE DESTABILIZATION SHOULD LEAD TO SCATTERED/NUMEROUS SHOWERS AND THUNDERSTORMS...WITH HIGHEST PROBABILITIES ACROSS NORTHERN AND INTERIOR ZONES. HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID 80S ACROSS FAR NORTHERN ZONES TO THE LOWER 90S ACROSS SOUTHERN ZONES. TONIGHT... MID/UPPER LEVEL HEIGHTS WILL BUILD AND SURFACE HIGH PRESSURE WILL BECOME BETTER ESTABLISHED OVER THE FORECAST AREA. ANY LINGERING CONVECTION IS EXPECTED TO END EARLY IN THE EVENING...WITH RAIN FREE CONDITIONS THEN ANTICIPATED THROUGH THE REMAINDER OF THE NIGHT. THE ONE EXCEPTION MAY BE ACROSS FAR NORTHERN COASTAL AREAS...WHERE A FEW SHOWERS MAY TRY TO DRIFT IN OFF THE GULF...SO HAVE SLIGHT CHANCE POPS HERE AFTER TOWARD DAYBREAK SUNDAY. OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT GENERALLY IN THE LOW TO MID 70S. SUNDAY THROUGH MONDAY... DEEP LAYER RIDGING WILL CONTINUE TO BUILD OVER THE FORECAST AREA...AND THIS WILL LEAD TO IMPROVING WEATHER CONDITIONS WITH DECREASING CLOUDINESS AND LOWER RAINFALL PROBABILITIES THROUGH THE PERIOD. WILL CARRY SLIGHT CHANCE/LOW CHANCE POPS FOR MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS. HIGH TEMPERATURES WILL TOP OUT IN THE LOW TO MID 90S AWAY FROM THE COAST...WITH LOWS GENERALLY IN THE LOW TO MID 70S. .LONG TERM... WITH THE UPPER LEVEL TROUGH FINALLY DEPARTING FROM THE EASTERN SEA BOARD...MODEL GUIDANCE IS IN FAIR AGREEMENT IN SHIFTING THE UPPER LVL PATTERNS INTO A MORE ZONAL REGIME FOR MUCH OF NEXT WEEK. THIS WILL HELP IN ALLOWING FOR THE ABUNDANT TROPICAL MOISTURE OVER THE REGION TO MIGRATE FURTHER NORTH WITH A DRYING TREND ESTABLISHING EARLY NEXT WEEK. THE FORECAST THEN CALLS FOR A RETURN TO A MORE SUMMER-LIKE PATTERN WITH SEA BREEZES RETURNING EACH DAY AND DRIVING THE AFTERNOON CONVECTION. EXPECT GENERALLY SCATTERED AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS THROUGH THE END OF THE WORK WEEK. TEMPERATURES REMAIN CLOSE OR JUST SLIGHTLY HIGHER THAN NORMALS. && .AVIATION... SHOWERS AND THUNDERSTORM ACTIVITY IS NOW SUBSIDING OVER THE TAF SITES WITH VFR CONDITIONS NOW ESTABLISHING THROUGH THE LATE MORNING/EARLY AFTERNOON HOURS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS COULD BRING PERIODS OF MVFR CIGS/VIS...BUT TIMING REMAINS UNCERTAIN. && .MARINE... HIGH PRESSURE WILL BEGIN TO BUILD BACK OVER THE WATERS TODAY AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE MIDDLE OF NEXT WEEK. AS A RESULT...MORE TRANQUIL BOATING CONDITIONS CAN BE EXPECTED...WITH WINDS AND SEAS REMAINING BELOW HEADLINE THRESHOLDS. && .FIRE WEATHER... RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS THROUGH EARLY NEXT WEEK...SO NO FIRE WEATHER ISSUES ARE ANTICIPATED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TPA 88 76 92 78 / 40 10 30 10 FMY 91 76 93 76 / 30 10 30 10 GIF 90 74 93 74 / 60 10 40 20 SRQ 87 74 90 76 / 30 10 20 10 BKV 90 70 93 74 / 50 10 30 10 SPG 88 77 92 79 / 40 10 20 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...21/JELSEMA LONG TERM/AVIATION...22/REYNES
Hazardous weather outlook, Jun 9, 5:23 AM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 523 AM EDT SAT JUN 9 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-092130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 523 AM EDT SAT JUN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THERE IS ENOUGH TROPICAL MOISTURE OVER THE AREA IN COMBINATION WITH A DISSIPATING FRONTAL BOUNDARY ACROSS CENTRAL FLORIDA TO KEEP GOOD CHANCES FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP. PERSISTENT HEAVY RAINFALL COULD ALSO RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. REYNES
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:50 PM EDT | River Flood Warning | TBW | Manatee | 37 hr |
| Jun 8, 10:17 PM EDT | Special Marine Warning | TBW | 58 min | |
| Jun 8, 11:00 PM EDT | Special Weather Statement | TBW | Lee | 45 min |
| Jun 8, 11:17 PM EDT | Special Marine Warning | TBW | 118 min | |
| Jun 9, 12:09 AM EDT | Severe Thunderstorm Warning | TBW | Lee | 51 min |
| Jun 9, 12:17 AM EDT | Special Marine Warning | TBW | 88 min | |
| Jun 9, 12:22 AM EDT | Tornado Warning | TBW | Lee | 38 min |
| Jun 9, 1:00 AM EDT | Severe Thunderstorm Warning | TBW | Lee | 45 min |
| Jun 9, 1:00 AM EDT | Tornado Warning | TBW | Lee | 45 min |
| Jun 9, 1:37 AM EDT | Severe Thunderstorm Warning | TBW | Lee | 53 min |
| Jun 9, 4:40 PM EDT | Special Weather Statement | TBW | Highlands | 50 min |
| Jun 9, 6:42 PM EDT | Special Weather Statement | TBW | Osceola | 18 min |
Nearby
River Flood Warnings in Florida, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.